Facebook Pixel

have had my period for 3 weeks so far with clots, is this normal?

By November 17, 2009 - 10:35pm
Rate This

I just gave birth 2- 1/2 months ago and just went on yaz 4 weeks ago. a week after i started taking the pill i finally got my period.Now I have been bleeding for 3 weeks with like slimy clots coming out every time i use the restroom it even makes a splash on the toilet.they are also on my underwear.My bleeding is very heavy it even treaspasses the pad and stains my whole underwear like if i wore a pad for nothing..is this because of the birth control? should i contact a doctor?

Add a Comment1 Comments

Hi, Cssiot,

First of all, congratulations on your new baby!! I know this is an exciting (and exhausting) time for you. The last thing you need is a period that goes 3 weeks.

Yes, I would call your doctor's office. A period that is as heavy as you describe, with clots like you describe, and that lasts for three weeks, isn't normal. It sounds like the hormones may be a little out of balance for you; normally women get a period after three weeks on the pill, not after one week.

Here is a page on Yaz from Drugs.com, which includes information on its side effects. One side effect is changes in the menstrual period (though that is common with a lot of birth control pills):


You may be able to call your doctor's office and even just speak with the nurse, nurse practitioner or physician's assistant. They counsel patients all the time about their birth control and will be able to tell if this is the right prescription for you or if you should switch to another. And they may be concerned about the amount of blood you're losing. So please do call.

Will you update us after you find out what the answer is?

November 18, 2009 - 9:19am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.